Chemo-Related Cardiotoxicity Worse in Diabetes Patients

Share this content:
Chemo-Related Cardiotoxicity Worse in Diabetes Patients
Chemo-Related Cardiotoxicity Worse in Diabetes Patients

MONDAY, Dec. 19, 2016 (HealthDay News) -- Cancer patients who have diabetes may suffer worse heart damage from chemotherapy, potentially increasing their risk of heart failure, according to a study presented at the European Association of Cardiovascular Imaging's EuroEcho-Imaging 2016, held from Dec. 7 to 10 in Leipzig, Germany.

Researchers tracked 83 patients in a hospital surveillance program, including 54 with breast cancer, 20 with lymphoma, and nine with gastric cancer. Their average age was 52, and 78 percent were female.

Patients with diabetes showed more signs of reduced global longitudinal strain and left ventricular ejection fraction, early warning signs of heart failure. But the study did not prove that diabetes caused more damage from chemotherapy.

"Cancer patients should strictly control cardiovascular risk factors with lifestyle changes and, if necessary, with medication," lead author Ana Catarina Gomes, M.D., of the Hospital Garcia de Orta in Almada, Portugal, said in a news release from the European Society of Cardiology. "But, of course, cardiovascular prevention should never postpone the beginning of chemotherapy, since treating cancer is the first priority."

Press Release
More Information

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

FDA Approves First Generic Under-the-Tongue Suboxone

FDA Approves First Generic Under-the-Tongue Suboxone

May only be prescribed by Drug Addiction Treatment Act-certified prescribers

Kellogg's Honey Smacks Cereal Recalled Due to Salmonella Risk

Kellogg's Honey Smacks Cereal Recalled Due to <i>Salmonella</i> ...

Twenty-four people have been hospitalized, but no deaths have been reported

Portable Music Player Use Linked to Hearing Loss in Children

Portable Music Player Use Linked to Hearing Loss ...

Increased odds of high-frequency hearing loss with portable music player use

is free, fast, and customized just for you!




Already a member?

Sign In Now »